MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 NH TEST KIT

BIOMERIEUX, INC. VITEK® 2 NH TEST KIT
Catalog Number 21346
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) reported a misidentification of (b)(6) quality control samples as moraxella catarrhalis, when using the vitek® 2 nh test kit (lot 2450570403).The customer tested four isolates provided by a reference lab ((b)(6)) in which identification was established as (b)(6).The results on the four strains were: (b)(6).The customer confirmed the identification of (b)(6) with the maldi method.The customer tested the lot with the (b)(6), which gave an acceptable result.There was no patient involvement as the event pertained to a qc sample.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed due to a customer report of misidentification of neisseria gonorrhoeae quality control samples as moraxella catarrhalis, when using the vitek® 2 nh test kit.Four isolates of neisseria gonorrhoeae were provided to the customer by a reference lab for internal qc testing.The identifications of the strains were confirmed by maldi.The strains were set up on chocolate agar, a minimum of 18 hours of growth, and incubated in co2.The customer reported that the strains were no longer viable for submittal for the investigation.Four lab reports were received.One lab report submitted had an excellent identification of moraxella catarrhalis with two atypical negative reactions (glu, proa) for an identification of neisseria gonorrhoeae according to the nh knowledge base.Two lab reports submitted had low discrimination calls of n.Cinerea/elongate/gonorrhoeae.One low discrimination lab report had one atypical negative reaction (glu) and the other low discrimination lab report had two atypical negative reactions (glu, appa) for an identification of neisseria gonorrhoeae according to the nh knowledge base.The fourth lab report had an "unidentified organism" call with one atypical negative reaction (glu) for an identification of neisseria gonorrhoeae according to the nh knowledge base.For fastidious species such as n.Gonorrhoaeae, it is important to limit the amount of time the culture is out of co2.This species will begin to show decreased viability and therefore, less reactivity in the nh card when out of co2 for an extended period of time.An increased number of atypical negative results can indicate a strain with decreased viability, user set up error or an atypical strain.Without the strain or raw data it's not possible to further evaluate the cause of the misidentification.The vitek 2 nh lot #2450570403 met final qc release criteria.The lot passed qc performance testing.

Brand Name
VITEK® 2 NH TEST KIT
Common Device Name
VITEK® 2 NH TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood 63042
MDR Report Key7798293
Report Number1950204-2018-00290
Device Sequence Number16190986
Product Code JST
UDI-Device Identifier03573026144357
UDI-Public03573026144357
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2019
Device Catalogue Number21346
Device Lot Number2450570403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1